Concerned about the side effects of anastrozole

Posted by tinalove @tinalove, Jan 31, 2016

I completed all treatments for breast cancer but now I am supposed to take hormone blocker, named anastrozole. im concerned about the side effects. Has anyone here taken it and did anyone have hair loss?

Interested in more discussions like this? Go to the Breast Cancer group.

@deechase

I get them randomly but find that fans and cooler temps do help quite a bit. When I was walking outside during the summer, I really, quite honestly, couldn't even tell when I was having a hot flash anymore because I was just so hot, LOL. One thing I have noticed that helps is not wearing socks. For some reason, my feet are like car radiators – if my feet are cool, I stay cooler. It's weird but it's the only thing that consistently helps. I also, wear light clothing. I'm a QVC nut, so I buy a lot of Susan Graver's liquid knit clothing and Renee Greenstein's como jersey clothing. That helps a ton!!!! It is rather life-changing.

Jump to this post

I will be looking those up right away! 😂🤣😂

REPLY
@auntieoakley

I will be looking those up right away! 😂🤣😂

Jump to this post

Oh, and one other thing, in case anyone is looking for help with redness and itching after radiation – Josie Maran's argan oil saved me!!! It helped things heal up quickly and 100% alleviated the itching and soreness. Her products are a Godsend!!!

REPLY
@auntieoakley

Knowing that you could have any of those effects early make you stop and think, don’t they. Oh my goodness, your post made me remember when I was first starting all of this and I would be doing something and the hot flash would come and stay and my poor husband was being frozen out. Lol. Fans and A/C everywhere, even in the winter. I will say they are better now when it is cool, but in the summer I just have to drink constantly because I sweat constantly in a hot flash.
Do you get one when you change from outside to inside, or when you lay down at night?

Jump to this post

ALWAYS a hot flash when I climb into bed!

REPLY
@jkh

ALWAYS a hot flash when I climb into bed!

Jump to this post

Yep, this. ^^^^😂😂😂😂

REPLY
@jkh

ALWAYS a hot flash when I climb into bed!

Jump to this post

Mine is as soon as I open my eyes in the morning! If o doze in my recliner and wake – BAM!!

REPLY

Being on any of these drugs to lower our estrogen to help keep breathing cancer away, is just like going through a never ending menopause! During menopause our estrogen drops naturally and now we’re taking pills to make it drop even more! No wonder we are often miserable!

REPLY
@sequoia

Mine is as soon as I open my eyes in the morning! If o doze in my recliner and wake – BAM!!

Jump to this post

Yep, this too!! 🤪
I have learned to keep hand fans everywhere, and since I am still here 18 years in. I have learned to keep a sense of humor about it.

REPLY
@auntieoakley

Yep, this too!! 🤪
I have learned to keep hand fans everywhere, and since I am still here 18 years in. I have learned to keep a sense of humor about it.

Jump to this post

Ya gotta have a sense of humor about all of this. I’ve hot flashed since around 42/43 yrs old & I’m 69 next month. It is just part of my life. 🥵 😂

REPLY
@lisman1408

Being on any of these drugs to lower our estrogen to help keep breathing cancer away, is just like going through a never ending menopause! During menopause our estrogen drops naturally and now we’re taking pills to make it drop even more! No wonder we are often miserable!

Jump to this post

Breast cancer, not breathing cancer…

REPLY
@reneed

I have started having burning full body neuropathy pain, but mostly in arms and legs, hands and feet. I have numbness in toes and swelling in left calf. It is exhausting. The other SEs I have is weakness, bone, muscle and joint pain, fatigue and cognitive issues. Put up with it all but nerve pain is intolerable. I took myself off the drug for now.

Jump to this post

on the 14 October I had (ACDF) to remove damanged disks. Now I have ALL of the above , full body nerupathy pain etc. as the above person .It started one morning with a cramp in the back of my left leg.I am only taking Gabapentina 300mgs at nights I am due to see the Neurosurgeon oth Monday 20th December I have had no releif since this started 2 weeks ago.Any advice will be welcome.It is the worse pain ever

REPLY
@deloris2

on the 14 October I had (ACDF) to remove damanged disks. Now I have ALL of the above , full body nerupathy pain etc. as the above person .It started one morning with a cramp in the back of my left leg.I am only taking Gabapentina 300mgs at nights I am due to see the Neurosurgeon oth Monday 20th December I have had no releif since this started 2 weeks ago.Any advice will be welcome.It is the worse pain ever

Jump to this post

Deloris this just sound awful, I am not familiar with (ACDF) but it sounds as if your pain might be related to that. I am going to post a link to a neuropathy group that will likely have some better information for you.
https://connect.mayoclinic.org/discussion/non-opioid-alternatives-for-chronic-peripheral-neuropathy/

REPLY
@deloris2

on the 14 October I had (ACDF) to remove damanged disks. Now I have ALL of the above , full body nerupathy pain etc. as the above person .It started one morning with a cramp in the back of my left leg.I am only taking Gabapentina 300mgs at nights I am due to see the Neurosurgeon oth Monday 20th December I have had no releif since this started 2 weeks ago.Any advice will be welcome.It is the worse pain ever

Jump to this post

My heart goes out to you. Best of luck finding relief on this journey.

REPLY
Please sign in or register to post a reply.
  Request Appointment